New Side Effect of Yaz and Yasmin Decreased Bone Density
The study included over 600 women with researchers reviewing oral contraceptive use, the duration of use and the estrogen dose in the contraception, according to Business Week.
"If oral contraceptives are indeed causing the approximately 5 percent lower spine bone density for oral contraceptive users versus non-users that we observed in our study, and if that impact is not reversed with oral contraceptive discontinuation or with other factors that may occur across the life span, a 5 percent lower bone density after menopause is associated with approximately 50 percent more osteoporotic fractures," said Delia Scholes who works for the Group Health Institute.
Yaz and Yasmin birth control pills are already under fire for causing serious side effects such as blood clots, breast lumps, numbness, and gallstones eventually leading to gallbladder removal surgery.
Our firm wrote an in-depth, special consumer report about the risks associated with Yaz, Yasmin, and the generic Ocella. Take advantage of the free download here.
The newest potential side effect of decreased bone density could create a host of other serious health problems for women. Delia Scholes mentioned a higher risk for fractures, but having less bone density can also lead to general weakness, lack of energy, and an inability to complete simple tasks like bending over to pick something up.
More medical studies will probably be conducted to substantiate these new findings, but this revelation emphasizes the dangers of certain contraceptives and far too many young women could face lifelong side effects as a result.